MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542714
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a primary breast reconstruction surgery with mentor siltex contour profile high 550cc saline breast implants which the left side deflated after implantation.The issue was confirmed by the doctor upon examination.As a result patient had the device removed and replaced with catalog number 3542714, serial number (b)(4) on (b)(6) 2019.
 
Additional Manufacturer Narrative
Device evaluation summary upon receipt by mentor, the device contained no fluid.Yellow material was observed within the device and no foreign material was observed on the shell surface.During evaluation a rent at juncture patch was found on the device.Microscopic examination was performed.No evidence of instrument damage was observed.No other anomalies were observed.Deflation complaint was confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint was confirmed since a deflation was found on the device.Nonetheless, a microscopic examination of the edges of the rent was performed and it did not provide conclusive evidence of what could be the root cause.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE HIGH
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8336069
Report Number1645337-2019-08532
Device Sequence Number2285431
Product Code FWM
UDI-Device Identifier00081317001935
UDI-Public00081317001935
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2010
Device Catalogue Number3542714
Device Lot Number5713668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date03/22/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR